Alert archive / Colorado / High Wind Warnings in 2022
High Wind Warning 7, NWS Goodland, KS
NWS Goodland, KS issued this high wind warning at Apr 10, 2022, 2:07 PM MDT for Yuma County, Colorado. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2022, 2:07 PM MDT (20:07 UTC)
- Expired
- Apr 10, 2022, 7:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 2:39 PM MDT | NON-TSTM WND GST 35 | 2 Sse Yuma, CO | AWOS STATION K2V6 1 SE YUMA. VISIBILITY DOWN TO 5 SM DUE TO BLOWING DUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170 WWUS73 KGLD 102007 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 207 PM MDT Sun Apr 10 2022 COZ090-110100- /O.NEW.KGLD.HW.W.0007.220410T2007Z-220411T0100Z/ Yuma- Including the cities of Yuma and Wray 207 PM MDT Sun Apr 10 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph. * WHERE...Yuma County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust are expected with visibilities dropping to as low as one mile. Those who are sensitive to air quality should remain indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ091-092-KSZ013-014-027>029-041-042-110600- /O.NEW.KGLD.HW.A.0005.220412T1700Z-220413T0100Z/ Kit Carson-Cheyenne-Sherman-Thomas-Wallace-Logan-Gove-Greeley- Wichita- Including the cities of Burlington, Arapahoe, Cheyenne Wells, Goodland, Colby, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, and Leoti 207 PM MDT Sun Apr 10 2022 /307 PM CDT Sun Apr 10 2022/ ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...In Kansas, Sherman, Thomas, Wallace, Logan, Gove, Greeley and Wichita Counties. In Colorado, Kit Carson and Cheyenne Counties. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust are also expected. Visibilities as low as one to three miles are possible. Those who are sensitive to poor air quality should remain indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
1 follow-up statement
338 WWUS73 KGLD 110113 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 713 PM MDT Sun Apr 10 2022 COZ090-110215- /O.EXP.KGLD.HW.W.0007.000000T0000Z-220411T0100Z/ Yuma- Including the cities of Yuma and Wray 713 PM MDT Sun Apr 10 2022 ...HIGH WIND WARNING HAS EXPIRED... Winds have lowered in the warned area though gusts may still reach 25-30mph for the next few hours. The risk of blowing dust is also decreasing. $$ COZ091-092-KSZ013-014-027>029-041-042-110915- /O.CON.KGLD.HW.A.0005.220412T1700Z-220413T0100Z/ Kit Carson-Cheyenne-Sherman-Thomas-Wallace-Logan-Gove-Greeley- Wichita- Including the cities of Burlington, Arapahoe, Cheyenne Wells, Goodland, Colby, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, and Leoti 713 PM MDT Sun Apr 10 2022 /813 PM CDT Sun Apr 10 2022/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...In Kansas, Sherman, Thomas, Wallace, Logan, Gove, Greeley and Wichita Counties. In Colorado, Kit Carson and Cheyenne Counties. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust are also expected. Visibilities as low as one to three miles are possible. Those who are sensitive to poor air quality should remain indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Apr 10, 10:55 AM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 10, 10:55 AM MDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1055 AM MDT Sun Apr 10 2022
.UPDATE...
Issued at 1020 AM MDT Sun Apr 10 2022
Have updated the forecast today to include some light rain showers
and some blowing dust.
An enhanced area of winds in the 0.5-1km layer greater than 45kts
(per GFS/GEM models) is expected to reach Yuma county around 21z
then east along the KS/NE border through 00z. This was advertised
a day or two ago so there is good continuity. Based on our local
blowing dust/dust storm research findings I've added some patchy
blowing dust to the forecast for those areas.
This area of stronger winds in the lower levels will interact with
increasing moisture in the 850-500mb layer causing a few rain
showers to develop from Flagler and Burlington northeast into
Goodland, St. Francis and Benkelman this afternoon. A rumble of
thunder is also possible. I've added rain showers to the forecast
as well.
High temperatures are expected to range from the lower 50s to
around 60 in far eastern Colorado to the middle 60s from Hill City
to Tribune south.
Regarding the Red Flag Warning, highest confidence in it verifying
remains along Highway 36. Confidence is lower south of I-70 but
for now will not cancel just yet.
UPDATE Issued at 433 AM MDT Sun Apr 10 2022
Winds behind front/low moving thru the area are mixing down to
around 45 to 50 mph range, so have updated zones to include gusts
to 45 mph in many areas.
&&
.SHORT TERM...(Today through Tuesday night)
Issued at 404 AM MDT Sun Apr 10 2022
Across the region this morning, skies are mainly clear with a front
traversing the area. Some clouds/sprinkles moving over portions of
northeast Colorado. With the front pushing through the region,
strong northwesterly flow is developing, with some gusts into the 30-
40 mph range at times. Temperatures are mainly in the 40s with a few
spot upper 30s.
Weather concerns in the short term will focus on dangerous fire wx
conditions today, then by Tuesday, elevated to near critical fire
wx, strong winds and blowing dust. This will give way to some light
rain/snow showers tuesday night.
For today though, with the passage of the surface front, persistent
northwesterly flow gusting 30-45 mph will allow for another dry day.
Clouds currently north of the cwa are trending northeast at this
time, so do not look to impact mixing/drying conditions. RH values
will drop into the lower and mid teens. The areal coverage of the
lower humidity values as increased compared to yesterday at this
time, and with winds remaining above criteria, have expanded the Red
Flag warning to all areas except: Greeley, Wichita and Gove
counties.
Low chance/confidence of some light shower activity developing over
the remnants of the current front tonight, but focused over extreme
south and east. Little to no qpf for this and could trend further
south in later guidance.
On Monday, models have upper ridge setting up east of the region
giving west flow aloft. At the surface, a front range trough/low
will bring strong south-southwest flow gusting at least to 40 mph
this low moves off the Front Range Monday night allowing for
southwest flow to persist into Tuesday. Increased mixing during the
day has gust potential approaching 45 to 55 mph. Have used nbm
90th/exp for latest winds with some tweaks up, especially for
southern/western areas. These winds and dry conditions will bring up
blowing dust concerns for south/southwest areas, and could expand if
stronger winds move northward.
Next upper level system moves north of the cwa overnight Tuesday.
Surface low/front accompanies this. Wraparound moisture will bring
some light rain/snow showers to the area with little to no accum as
qpf remains low. Northerly flow on the backside as the system exits
could be in the 25-35 mph range.
For temps, highs across the region today will range from the mid 50s
into the mid and upper 60s. By Monday, 60s area-wide expected. Going
into Tuesday, above normal temperatures expected with highs ranging
from the 70s into the lower to mid 80s. Lows during this time, upper
20s to mid 30s tonight, upper 30s to lower 40s Monday night giving
way to mainly 20s for Tuesday night.
.LONG TERM...(Wednesday through Sunday)
Issued at 300 AM MDT Sun Apr 10 2022
In the extended forecast period models continue to have plenty of
differences on handling systems throughout the period. Models
have an upper level low developing across the Northern Plains with
upper level trough across the Tri- State Region by Wednesday. The
Upper level low shifts northeast into northeast MN/Upper Great
Lakes/Canada region by Thursday and well into Canada on Friday.
Some upper level ridging possible Friday into Saturday. With the
models having some differences confidence is low in the extended
at this time on timing of any precipitation and temperatures
across the Tri- State Region.
By Wednesday morning a surface low pressure is projected to be
across across southern MN with a cold front across parts of
southern MN southwest to eastern Kansas and southwest to central
OK and to southwest Texas region. By Thursday the surface low is
across northern MN region with the cold front from the Great
Lakes south to eastern TN and southwest to Gulf of Mexico region.
On Friday another cold front is across northeast CO southeast to
southern KS. On Saturday a surface trough is near the CO Rockies.
Due to model differences did not make too many changes. Increased
temperatures slightly on Friday and Saturday due to possibly some
upper level ridging taking place. Otherwise confidence is lower
on systems in the extended with model differences.
Afternoon high temperatures in the extended are to be cooler at
the beginning and then warmer by Friday before cooling down again.
High temperatures are projected to be in the lower lower 40s to
middle 50s on Wednesday and middle 50s to lower 60s by Thursday.
They warm back to middle 60s to lower 70s by next Friday.
Temperatures are currently projected to decrease on Saturday in
the upper 50s to middle 60s.
Overnight low temperatures are expected to be mainly in the upper
teens to middle 20s by Wednesday Night and mainly in the middle
20s to middle 30s by next Friday and Saturday Night.
Main Concern in the extended forecast is if we will get any
precipitation. Concerned about the limited moisture and potential
future impact.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1050 AM MDT Sun Apr 10 2022
KGLD...VFR conditions are expected through the period. Northwest
winds gusting up to 35kts at taf issuance will continue through
the afternoon, subsiding below 12kts by 02z and light and variable
from 08z-14z. After 15z south winds increase with gusts up to
25kts expected.
KMCK...VFR conditions are expected through the period. Northwest
winds gusting around 30kts at taf issuance will continue through
this evening then back to the west and southwest at speeds under
12kts from 05z-12z. For the morning hours Monday south winds
around 10kts are expected. There is a possibility of blowing dust
at/near the terminal in the 21z-00z timeframe. If a plume develops
and moves over the terminal sub VFR cigs/vis are likely. At this
time confidence too low to include a mention in the forecast.
&&
.FIRE WEATHER...
Issued at 433 AM MDT Sun Apr 10 2022
For Sunday, a Red Flag Warning is in effect this afternoon and
early evening for all areas except Greeley, Wichita and Gove
counties. Humidity in the lower teens with gusts in the 40-50 mph
are expected.
For Tuesday, a Fire Weather Watch remains in effect for all areas
except Yuma county for the afternoon and early evening. Gusts to
45-55 mph are possible with lower to mid teens for humidity.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning until 7 PM MDT /8 PM CDT/ this evening for
KSZ001>004-013>016-027-028.
Fire Weather Watch from Tuesday morning through Tuesday evening
for KSZ001>004-013>016-027>029-041-042.
CO...Red Flag Warning until 7 PM MDT this evening for COZ252>254.
Fire Weather Watch from Tuesday morning through Tuesday evening
for COZ253-254.
NE...Red Flag Warning until 7 PM MDT /8 PM CDT/ this evening for
NEZ079>081.
Fire Weather Watch from Tuesday morning through Tuesday evening
for NEZ079>081.
&&
UPDATE...99
SHORT TERM...JN
LONG TERM...EH
AVIATION...99
FIRE WEATHER...JNHazardous weather outlook, Apr 10, 10:30 AM MDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1030 AM MDT Sun Apr 10 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111200- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1030 AM MDT Sun Apr 10 2022 /1130 AM CDT Sun Apr 10 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... A Red Flag Warning is in effect this afternoon and early evening for all locations except those in Greeley, Wichita and Gove counties. Caution should be used if burning outdoors. Patchy blowing dust and some reduced visibilities will be possible this afternoon from Yuma county east along the Kansas Nebraska border. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... A Fire Weather Watch remains in effect for all areas but Yuma county for Tuesday afternoon and early evening. A cold front will be moving through the area from northwest to southeast during the late afternoon and evening hours causing an abrupt shift in the winds. Southwest winds gusting 45 to 55 mph are expected through mid to late afternoon Tuesday. Blowing dust and reduced visibilities are likely from mid morning through the afternoon for everyone except those in Yuma county. This will likely cause poor air quality. Snow showers are expected Tuesday night with little if any accumulation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:07 PM MDT | High Wind Watch | GLD | Cheyenne, Kit Carson, Yuma | 37 hr |
| Apr 10, 2:25 PM MDT | Red Flag Warning | GLD | Cheyenne, Kit Carson, Yuma | 29 hr |
Nearby
High Wind Warnings in Colorado, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.